Thunderstorm Wind, Harney
- When
- August 10, 5:10 PM MST
- Where
- Harney County, 20 mi N of Diamond
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.300, -118.683
Antelope RAWS
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 10, 2:40 PM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 340 PM MDT THU AUG 10 2006 .SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT THROUGH SATURDAY. AT 20Z SATELLITE PIXS SHOWING A VORT MAX NORTH OF KLAMATH FALLS IN SOUTHERN END OF AN UPPER LEVEL LOW PRESSURE TROUGH OVER WESTERN WA/ORE. STRONG SOUTHWESTERLY H3 JET CORE TO NORTHEAST OF VORT MAX WAS PROVIDING AMPLE LIFT AND SHEAR TO UNSTABLE CENTRAL ORE AIR MASS FOR DEVELOPING THUNDERSTORMS FROM ID PANHANDLE/EASTERN WA SOUTHWEST TO NEAR ORE/CA/NV BORDER TRIPLE POINT. VORT MAX WILL CONTINUE LIFTING NORTHEAST INTO NORTH CENTRAL ID THIS EVENING THEN EAST OF CWFA LATER TONIGHT CLOSE TO TREND OF GFS. CENTRAL ORE THUNDERSTORMS WILL DRIFT INTO SOUTHEAST ORE ZONES THIS AFTERNOON THEN INTO NORTHERN MOUNTAIN ZONES THIS EVENING AHEAD OF VORT MAX. LOW LEVEL MOISTURE STILL A QUESTION. HOWEVER THUNDERSTORMS IN LAGRANGE AREA APPEAR TO BE PRODUCING SOME SHOWERS. EXPECT GUSTY WINDS AND POSSIBLY SMALL HAIL WITH THESE THUNDERSTORMS. SOUTHWEST ID ON DRIER/MORE STABLE SIDE OF SOUTHWESTERLY JET FOR LESS THREAT OF THUNDERSTORMS FOR THIS PASSING VORT MAX. AS NORTHWEST S/WV MOVES EAST OF CWFA LATER TONIGHT ASSOCIATED SURFACE COLD FRONT IN CENTRAL ORE PUSHES THROUGH CWFA LATER TONIGHT WITH COOLER/DRIER AIR MASS. CWFA. FRI MAX TEMPS 5-10 DEGREES COOLER THAN TODAY WHICH WOULD BE SLIGHTLY BELOW NORMAL. A TRAILING S/WV TROUGH IN NORTHERN GULF OF ALASKA AT 20Z DIGS SOUTHEAST TONIGHT AND REDEVELOPS UPPER LEVEL TROUGH OVER PACIFIC NORTHWEST FRI KEEPING SLIGHT THREAT OF THUNDERSTORMS OVER NORTHERN ZONES. THIS TROUGH FINALLY SWINGS EAST THROUGH CWFA SAT WITH LOW POPS CONFINED TO NORTHERN 1/2 OF CWFA. SAT MAX TEMPS ANOTHER 2-5 DEGREES COOLER THAN FRI LEVELS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...SATURDAY NIGHT WILL HAVE MOSTLY CLEAR SKIES AS A TROUGH EXITS TO THE EAST AND AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE AREA. THIS SHOULD PROVIDE GOOD VIEWING CONDITIONS FOR THE PERSEID METEOR SHOWER WHICH WILL PEAK ON AUGUST 12TH. SATURDAY NIGHT WILL ALSO BE A BIT CHILLY WITH GOOD RADIATIVE COOLING ALLOWING SOME MOUNTAIN LOCATIONS TO DROP INTO THE 30S BY SUNDAY MORNING. VALLEY LOCATIONS THROUGH THE SNAKE RIVER PLAIN WILL SEE SUNDAY MORNING MINIMUMS IN THE LOW TO MID 50S. THE UPPER LEVEL RIDGE WILL CONTINUE TO BUILD ON SUNDAY AND MONDAY ALLOWING TEMPERATURES TO QUICKLY REBOUND TO NORMAL LEVELS ON SUNDAY AFTERNOON. SOUTHEASTERLY SURFACE WINDS WILL HELP BOOST TEMPERATURES ANOTHER 5 TO 7 DEGREES ON MONDAY FOR A BRIEF BLAST OF HOT DRY WEATHER. A UPPER LEVEL TROUGH WILL APPROACH THE AREA FROM THE WEST ON TUESDAY BRINGING TEMPERATURES BACK DOWN TO NORMAL LEVELS AND THEN SLIGHTLY BELOW NORMAL ON WEDNESDAY AND THURSDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS TUESDAY THROUGH THURSDAY. && .AVIATION...VFR CONDITIONS WITH LIGHT SFC WINDS WILL PREVAIL OVER MOST OF SOUTHWESTERN IDAHO AND EASTERN OREGON OVERNIGHT INTO FRIDAY AFTERNOON. HOWEVER...SMOKE FROM FOREST FIRES IN CENTRAL IDAHO WILL CAUSE LOCAL REDUCTIONS IN VISIBILITY TO AROUND 3SM ESPECIALLY EAST OF MCCALL. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS WITH GUSTY SURFACE WINDS TO 35 KTS WILL DEVELOP IN HARNEY AND BAKER COUNTIES OF EASTERN OREGON LATE THIS AFTERNOON AND SPREAD INTO THE WEST CENTRAL MOUNTAINS OF IDAHO THIS EVENING. MODERATE UPPER LEVEL WINDS FROM THE SOUTHWEST WILL CONTINUE THROUGH FRIDAY MORNING. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM.....KP LONG TERM...JB/DD AVIATION.......JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 520 AM MDT THU AUG 10 2006 IDZ011>016-028>030-ORZ061>064-111130- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 420 AM PDT THU AUG 10 2006 /520 AM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 199 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
Antelope RAWS
Red Butte RAWS
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531417, 5531416.